Tennessee, 2015Tornado and Flash Flooding in Tennessee, December 25, 2015
December 25, 2015 · NWS OHX · 8 events in 7 counties and zones
Barely over one day after a major tornado outbreak affected Tennessee and surrounding states, another round of severe storms with one tornado, wind damage, large hail, and flooding impacted Middle Tennessee on Christmas Day. One brief EF1 tornado touched down in Shelbyville, TN in Bedford County, causing minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Barely over one day after a major tornado outbreak affected Tennessee and surrounding states, another round of severe storms with one tornado, wind damage, large hail, and flooding impacted Middle Tennessee on Christmas Day. One brief EF1 tornado touched down in Shelbyville, TN in Bedford County, causing minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 25, 4:46 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 25, 4:46 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
446 AM CST FRI DEC 25 2015
.DISCUSSION...
...SEVERE STORMS AND FLOODING POSSIBLE TODAY AND TONIGHT...
CURRENTLY CONVECTION CONTINUING TO DEVELOP IN A SOMEWHAT NARROW
CORRIDOR EXTENDING FROM SOUTHEAST ARKANSAS UP INTO WESTERN MIDDLE
TENNESSEE AS A VERY MOIST AND UNSTABLE AIRMASS CONTINUES TO FEED
NORTHWARD FROM GULF REGION INTO OUR AREA. H-TRIPLE-R SHOWS THIS
ACTIVITY EXPLODING IN SPATIAL COVERAGE BY MID MORNING ACROSS
MIDDLE TENNESSEE. INVERTED TROUGH ALONG FRONTAL BOUNDARY DRAPED
FROM SHREVEPORT LOUISIANA NORTHEAST ACROSS MEMPHIS TO JUST EAST OF
PADUCAH HAS BEEN INSITU LAST SEVERAL HOURS BUT THINK FRONT WILL
BEGIN TO SAG SOUTHEASTWARD AND TRY AND WORK INTO MIDDLE TENNESSEE
AS WE GO FORWARD IN TIME TODAY. THIS WILL THEN PLACE BEST AREA OF
LOW LEVEL CONVERGENCE IN MY CWA WHICH LOOKS TO BE SOUTH OF
INTERSTATE 40. CURRENTLY THERE IS A BROAD AREA OF 35 TO 40 KNOT
SOUTHERLY LOW LEVEL WINDS PUNCHING UP AGAINST FRONTAL BOUNDARY TO
OUR WEST WITH STRONG CONVERGENCE IN LOWER LEVELS WHICH HAS HELPED
TO TRIGGER QUICK DEVELOPMENT OF CONVECTION ACROSS SOUTHEAST
ARKANSAS INTO THE MEMPHIS AREA THAT HAS MOVED QUICKLY INTO
NORTHWEST MIDDLE TENNESSEE. GOOD PART OF MID STATE IN MARGINAL
SEVERE OUTLOOK FOR NEXT 24 HOURS WITH A SLIGHT RISK FOR SEVERE
DOWN ALONG ALABAMA BORDER AND THIS LOOKS GOOD TO ME AS THINK BEST
CHANCE FOR SEVERE DURING THE DAY WOULD BE NORTHEAST MISSISSIPPI
AND ACROSS NORTHERN ALABAMA AND MAY TRY AND CLIP OUR FAR SOUTHERN
TIER OF COUNTIES. CANT RULE OUT A RENEGADE SEVERE STORM FARTHER
NORTH IN MIDDLE TENNESSEE AT SOME POINT. WEATHER PREDICTION CENTER
RAINFALL AMOUNT PLACEMENT FOR NEXT 24 HOURS LOOKS GOOD TO ME WITH
A GOOD 3 INCHES ACROSS SOUTHERN MIDDLE TENNESSEE AND UP ALONG THE
PLATEAU. NORTHWEST MIDDLE WITH LESSER AMOUNTS BUT STILL COULD SEE
1.5 INCHES OVER NEXT 24 HOURS. FLOOD WATCH IS ALIGNED GOOD WITH
NEIGHBORS. AFOREMENTIONED FRONTAL BOUNDARY WILL MOVE NORTH OF MID
STATE DURING THE DAY ON SATURDAY AND HAVE LOWERED POPS AS MID
STATE WILL BE WITHIN WARM SECTOR. BREEZY SATURDAY AS GRADIENT
TIGHTENS IN WARM SECTOR.
A DEEPENING UPPER TROUGH OVER WESTERN U.S. WILL INCREASE IN
AMPLITUDE AND DEVELOP A CLOSED LOW CENTER OVER WEST TEXAS BY 12Z
SUNDAY. THIS FEATURE WILL MOVE ACROSS TEXAS AND INTO THE LOWER
MISSISSIPPI VALLEY SUNDAY NIGHT AND MONDAY AND INTERACT WITH AN
ALREADY INSITU FRONTAL BOUNDARY. TIMING WILL BE AN ISSUE WITH THIS
SYSTEM BUT LOOKS TO ME LIKE A HUGE OCCLUSION TAKES PLACE WITH
THIS SYSTEM SO SEVERE IS QUESTIONABLE IN OUR AREA.
.CLIMATE...DEADLY DECEMBER TENNESSEE TORNADOES SINCE 1916...
SINCE NASHVILLE'S COUNTY ALIGNMENT HAS GONE THROUGH SEVERAL
CHANGES OVER THE YEARS I PREFER TO USE TENNESSEE FOR TORNADO
STATISTICS SINCE IT HAS REMAINED UNCHANGED.
...DEADLY DECEMBER TENNESSEE TORNADOES SINCE 1916...
DECEMBER 23RD 2015...2 KILLED IN PERRY COUNTY.
DECEMBER 24TH 1988...1 KILLED IN WILLIAMSON COUNTY.
DECEMBER 7TH 1924...1 KILLED IN CARROLL COUNTY.
THERE HAS BEEN ONLY 4 FATALITIES SINCE 1916 FROM TORNADOES IN THE
MONTH OF DECEMBER IN TENNESSEE.
&&
.AVIATION...
12Z TAF DISCUSSION.
DEGRADED WEATHER CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS
FRONTAL BOUNDARIES AND DEEP MOISTURE REMAIN ACROSS THE MID-SOUTH.
CONDITIONS EXPECTED TO BOUNCE LARGELY BETWEEN MVFR-IFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 67 62 75 67 72 / 100 70 50 30 70
CLARKSVILLE 61 56 73 65 66 / 100 70 60 40 80
CROSSVILLE 70 63 73 64 69 / 100 80 40 30 60
COLUMBIA 70 64 75 65 71 / 100 70 40 30 70
LAWRENCEBURG 71 64 75 65 72 / 100 60 40 30 60
WAVERLY 60 58 74 66 69 / 100 70 50 40 80
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR BEDFORD-CANNON-CLAY-COFFEE-
CUMBERLAND-DE KALB-FENTRESS-GILES-GRUNDY-HICKMAN-JACKSON-
LAWRENCE-LEWIS-MARSHALL-MAURY-OVERTON-PERRY-PICKETT-PUTNAM-
RUTHERFORD-SMITH-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON.
&&
SHORT TERM/AVIATION........07
LONG TERM..................01/BOYD
Hazardous weather outlook, Dec 25, 5:24 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CST FRI DEC 25 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-261130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
524 AM CST FRI DEC 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO EARLY TONIGHT.
A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY
NEAR THE ALABAMA BORDER. STRONG TO DAMAGING STRAIGHT LINE WINDS
AND HAIL ARE THE MAIN THREATS BUT ISOLATED TORNADOES ARE ALSO
POSSIBLE. ADDITIONALLY...ONE TO TWO OF RAIN IS LIKELY AND THAT
MAY LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE MID STATE
ON MONDAY. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR ONCE AGAIN IN
THE AFTERNOON AND EVENING...ALONG WITH LOCALIZED FLOODING.
TOTAL RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO RANGE
BETWEEN 2 TO 4 INCHES ACROSS MIDDLE TENNESSEE. THESE RAINFALL
AMOUNTS MAY CAUSE SUBSTANTIAL RISES ON AREA RIVERS AND LAKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON MONDAY.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Dec 25, 4:35 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 AM CST FRI DEC 25 2015
TNZ024-056>058-093-251115-
WAYNE TN-PERRY TN-HICKMAN TN-HUMPHREYS TN-LEWIS TN-
435 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHERN WAYNE...
SOUTHEASTERN HUMPHREYS...WESTERN LEWIS AND WESTERN HICKMAN COUNTIES
UNTIL 515 AM CST...
AT 434 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINDEN...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD...WAYNESBORO...LINDEN...CLIFTON...LOBELVILLE...MOUSETAIL
LANDING STATE PARK...PLEASANTVILLE...BUCKSNORT AND FLATWOODS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3566 8802 3573 8803 3577 8799 3585 8795
3596 8756 3522 8758 3518 8798 3529 8798
3531 8801 3539 8801 3541 8797 3542 8802
3547 8802 3548 8799 3553 8798 3562 8804
TIME...MOT...LOC 1034Z 240DEG 49KT 3557 8779
07Special weather statement, Dec 25, 5:19 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 AM CST FRI DEC 25 2015
TNZ023>025-056>060-251200-
PERRY TN-WILLIAMSON TN-HICKMAN TN-DICKSON TN-HUMPHREYS TN-HOUSTON TN-
MAURY TN-LEWIS TN-
519 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...NORTHWESTERN
WILLIAMSON...WESTERN MAURY...EASTERN HUMPHREYS...SOUTHEASTERN
HOUSTON...LEWIS...DICKSON AND HICKMAN COUNTIES UNTIL 600 AM CST...
AT 518 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
MCEWEN...OR 11 MILES SOUTHEAST OF WAVERLY...MOVING NORTHEAST AT 35
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...WAVERLY...HOHENWALD...CENTERVILLE...MOUNT PLEASANT...WHITE
BLUFF...MCEWEN...BURNS...HURRICANE MILLS...CHARLOTTE...VANLEER...
PRIMM SPRINGS...PLEASANTVILLE...PINEWOOD...BON AQUA...NUNNELLY...
KIMMINS...LYLES...BUCKSNORT AND HAMPSHIRE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3630 8716 3627 8716 3625 8719 3625 8718
3623 8717 3621 8719 3619 8716 3606 8718
3605 8716 3544 8717 3546 8733 3546 8765
3547 8765 3549 8772 3618 8782
TIME...MOT...LOC 1118Z 240DEG 48KT 3601 8761
07Special weather statement, Dec 25, 5:42 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 AM CST FRI DEC 25 2015
TNZ026-027-059-060-251230-
DAVIDSON TN-WILLIAMSON TN-CHEATHAM TN-MAURY TN-
542 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHEASTERN
MAURY...DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 630 AM
CST...
AT 542 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
KINGSTON SPRINGS...OR 13 MILES EAST OF DICKSON...MOVING NORTHEAST AT
45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...ASHLAND CITY...NASHVILLE...MADISON...BRENTWOOD...SPRING
HILL...GOODLETTSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
KINGSTON SPRINGS...THOMPSON'S STATION...PEGRAM...JOELTON...
BELLEVUE...FAIRVIEW...BERRY HILL...BEAMAN PARK...WHITES CREEK AND
BELLS BEND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3633 8670 3573 8671 3571 8717 3617 8717
3618 8715 3619 8716 3619 8717 3626 8717
3635 8672
TIME...MOT...LOC 1142Z 240DEG 48KT 3603 8714
07Special weather statement, Dec 25, 6:52 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 AM CST FRI DEC 25 2015
TNZ009-028>030-064-251330-
TROUSDALE TN-DE KALB TN-MACON TN-SMITH TN-WILSON TN-
652 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB...
SOUTHERN MACON...EASTERN WILSON AND TROUSDALE COUNTIES UNTIL 730 AM
CST...
AT 651 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...WATERTOWN...GORDONSVILLE...
HICKMAN...SOUTH CARTHAGE...ALEXANDRIA...DICKERSON CHAPEL RECREATION
AREA...DIXON SPRINGS...PLEASANT SHADE...CEDARS OF LEBANON STATE PARK
AND TUCKERS CROSSROADS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3651 8583 3606 8585 3600 8635 3636 8628
3636 8627 3645 8627 3645 8624 3646 8623
TIME...MOT...LOC 1251Z 239DEG 49KT 3625 8624
07Special weather statement, Dec 25, 6:53 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
653 AM CST FRI DEC 25 2015
TNZ009-028>030-064-251345-
TROUSDALE TN-DE KALB TN-MACON TN-SMITH TN-WILSON TN-
653 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB...
SOUTHERN MACON...EASTERN WILSON AND TROUSDALE COUNTIES UNTIL 745 AM
CST...
AT 653 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...WATERTOWN...GORDONSVILLE...
HICKMAN...SOUTH CARTHAGE...ALEXANDRIA...DICKERSON CHAPEL RECREATION
AREA...DIXON SPRINGS...PLEASANT SHADE...CEDARS OF LEBANON STATE PARK
AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3651 8583 3606 8585 3600 8635 3636 8628
3636 8627 3645 8627 3645 8624 3646 8623
TIME...MOT...LOC 1253Z 239DEG 49KT 3626 8622
07Special weather statement, Dec 25, 7:05 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 AM CST FRI DEC 25 2015
TNZ062-063-075-077-078-251345-
CANNON TN-WARREN TN-BEDFORD TN-COFFEE TN-RUTHERFORD TN-
705 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARREN...SOUTHERN
CANNON...SOUTHEASTERN RUTHERFORD...COFFEE AND BEDFORD COUNTIES UNTIL
745 AM CST...
AT 705 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHELBYVILLE...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...MANCHESTER...WOODBURY...TULLAHOMA...MORRISON...
WARTRACE...BELL BUCKLE...CENTERTOWN...NORMANDY...SUMMITVILLE...
BRADYVILLE...RAUS...FOSTERVILLE...HILLSBORO...BEECHGROVE...DEASON AND
ARNOLD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3536 8649 3537 8661 3558 8664 3588 8593
3553 8587 3537 8587 3534 8604 3536 8616
3534 8620 3534 8626 3537 8628 3539 8628
3541 8625 3541 8628 3536 8633 3535 8641
3532 8642
TIME...MOT...LOC 1305Z 240DEG 49KT 3548 8654
JACKSONEvent by event
4 flood, 2 flash flood, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Bedford
- When
- December 25, 7:18 AM CST to 7:19 AM CST
- Where
- Bedford County, 0.66 mi ESE of Gray to 1.14 mi SE of Gray
- Rating
- EF1
- Path length
- 0.48 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.495, -86.410
This low end EF1 tornado started at the northwest side of the Newell Rubbermaid plant and moved east-southeast through the rest of the plant complex including the neighboring Calsonic plant. Two large sections of roof were peeled back at the Rubbermaid plant. Roof gravel was blown in all directions and damaged several company vehicles. Six empty tractor trailers were blown around and partially stacked upon each other. Several garage doors failed and at least 3 were blown into the facility. One large tree between the two facilities was blown over. At Calsonic, two windows were blown out, a carport was damaged, a glass doorway was blown in, a few tree branches were broken and metal signs were smashed to the ground. This information is from a storm survey conducted jointly by NWS Nashville and the Bedford County Emergency Management Agency on December 26.
Thunderstorm Wind, Putnam
- When
- December 25, 7:44 AM CST
- Where
- Putnam County, 1.35 mi N of Double Spgs to 1.49 mi NNE of Double Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.190, -85.599
An NWS Storm Survey found minor wind damage occurred along Clemmons Road, Claude Loftis Road, and Blackburn Fork Road near Baxter. 3 barns had sheet metal roofing panels blown bent or blown off and several bradford pear trees were snapped. One home on Blackburn Fork Road had a few shingles blown off. Winds were estimated up to 60 mph.
Flash Flood, Grundy
- When
- December 25, 9:00 AM CST to 11:00 AM CST
- Where
- Grundy County, 2.06 mi NE of Hixon to 1.39 mi WSW of Freemont
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.467, -85.790
Several roads across Grundy County were covered by swift moving flood waters. Roads quickly improved by late morning.
Flood, Coffee
- When
- December 25, 10:30 AM CST to 11:30 AM CST
- Where
- Coffee County, 0.49 mi WSW of Tullahoma Arpt to 2.34 mi SSE of Tullahoma
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.378, -86.258
Several low-lying roads in Tullahoma that typically flood during heavy rains were flooded.
Flood, Bedford
- When
- December 25, 10:30 AM CST to 11:30 AM CST
- Where
- Bedford County, 1.96 mi SE of Bomar Arpt to 1.51 mi NE of Himesville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.548, -86.429
Two low-lying rural roads in Bedford County were covered by flood waters, although these two roads typically flood during heavy rainfall.
Flash Flood, Dekalb
- When
- December 25, 10:30 AM CST to 11:30 AM CST
- Where
- Dekalb County, 1.36 mi N of Shining Rock to 1.61 mi ENE of Shining Rock
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.920, -85.827
Flood waters covered Highway 56 three miles south of Smithville and the Tennessee Highway Patrol blocked and closed the road.
Flood, Van Buren
- When
- December 25, 11:00 AM CST to 12:00 PM CST
- Where
- Van Buren County, 1.77 mi ENE of Bone Cave to 1.65 mi E of Riverview
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.776, -85.549
Minor flooding was reported across Van Buren County.
Flood, Fentress
- When
- December 25, 4:00 PM CST to 6:00 PM CST
- Where
- Fentress County, 1.18 mi W of Pall Mall to 0.84 mi E of Wolf River
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.547, -84.991
Several roads around Pall Mall were flooded from rainfall earlier in the day. Delk Creek Road was impassable with two feet of water over the bridge.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Tennessee, December 25 to 26, 20151 death · $553,000 · 18 events
- Flash Flooding and Flooding in Alabama, December 25 to 27, 20151 death · 25 events
- Tornadoes and Flash Flooding in Arkansas, December 25 to 28, 2015$340,000 · EF1 · 27 events
- Flash Flooding and Damaging Wind in Mississippi, December 25, 2015$1.3 million · 50 kt wind · 7 events
- Flash Flooding in West Virginia, December 25, 2015$825,000 · 8 events
- Flash Flooding and Flooding in Kentucky, December 25, 2015$19,000 · 19 events
- Flash Flooding in Kentucky, December 25, 2015$35,000 · 3 events
- Winter Storm in South Dakota, December 25 to 26, 201524 events
- Dense Fog in Virginia, December 25, 201513 events
- Winter Weather in Nebraska, December 25 to 26, 201512 events
- Winter Storm in South Dakota, December 25 to 26, 201510 events
- Flooding in Illinois, December 25 to 31, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607163, 607164, 607165, 607166, 607167, 607168, 607169, 607170.